Alert archive / Montana / High Wind Warnings in 2007
High Wind Warning 19, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Nov 17, 2007, 8:37 AM MST. It took effect at Nov 17, 2007, 8:00 PM MST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2007, 8:37 AM MST (15:37 UTC)
- In effect from
- Nov 17, 2007, 8:00 PM MST
- Expired
- Nov 18, 2007, 2:00 PM MST
- In force
- 18 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTFX 171537 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 837 AM MST SAT NOV 17 2007 ...STRONG WINDS WILL DEVELOP ALONG THE ROCKY MOUNTAIN FRONT AND OVER EASTERN GLACIER COUNTY THIS EVENING AND WILL CONTINUE THROUGH EARLY SUNDAY AFTERNOON... .A MID LEVEL DISTURBANCE WILL MOVE ACROSS THE REGION TONIGHT. STRONG SURFACE WINDS WILL DEVELOP ALONG THE ROCKY MOUNTAIN FRONT AND OVER EASTERN GLACIER COUNTY. THE STRONGEST WINDS ARE EXPECTED BETWEEN MIDNIGHT AND 9 AM MST. MTZ009-048-180430- /O.UPG.KTFX.HW.A.0020.071118T0300Z-071118T2100Z/ /O.NEW.KTFX.HW.W.0019.071118T0300Z-071118T2100Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 837 AM MST SAT NOV 17 2007 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 2 PM MST SUNDAY FOR THE ROCKY MOUNTAIN FRONT... ...HIGH WIND WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 2 PM MST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SUSTAINED WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 65 MPH WILL DEVELOP THIS EVENING AND WILL CONTINUE INTO EARLY SUNDAY AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ010-180430- /O.NEW.KTFX.HW.W.0019.071118T0300Z-071118T2100Z/ EASTERN GLACIER- INCLUDING THE CITY OF...CUT BANK 837 AM MST SAT NOV 17 2007 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 2 PM MST SUNDAY FOR EASTERN GLACIER COUNTY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 2 PM MST SUNDAY. SUSTAINED WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 60 MPH WILL DEVELOP THIS EVENING AND WILL CONTINUE INTO EARLY SUNDAY AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
4 follow-up statements
000 WWUS75 KTFX 180324 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 824 PM MST SAT NOV 17 2007 ...STRONG WINDS WILL DEVELOP ALONG THE ROCKY MOUNTAIN FRONT AND OVER EASTERN GLACIER COUNTY OVERNIGHT AND WILL CONTINUE THROUGH EARLY SUNDAY AFTERNOON... .A MID LEVEL DISTURBANCE WILL MOVE ACROSS THE REGION OVERNIGHT. STRONG SURFACE WINDS WILL DEVELOP ALONG THE ROCKY MOUNTAIN FRONT AND OVER EASTERN GLACIER COUNTY. THE STRONGEST WINDS ARE EXPECTED BETWEEN MIDNIGHT AND 9 AM MST. MTZ009-010-048-181300- /O.CON.KTFX.HW.W.0019.000000T0000Z-071118T2100Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU 824 PM MST SAT NOV 17 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST SUNDAY FOR THE ROCKY MOUNTAIN FRONT...AND EASTERN GLACIER COUNTY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST SUNDAY FOR THE ROCKY MOUNTAIN FRONT...AND EASTERN GLACIER COUNTY. SUSTAINED WINDS OF 25 TO 40 MPH...WITH GUSTS UP TO 60 MPH...WILL DEVELOP OVERNIGHT AND WILL CONTINUE INTO EARLY SUNDAY AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. KEEP TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION. $$
000 WWUS75 KTFX 181028 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 328 AM MST SUN NOV 18 2007 MTZ009-010-048-181830- /O.CON.KTFX.HW.W.0019.000000T0000Z-071118T2100Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU 328 AM MST SUN NOV 18 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON. SUSTAINED WINDS OF 25 TO 40 MPH...WITH GUSTS UP TO 60 MPH...WILL CONTINUE INTO EARLY SUNDAY AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. KEEP TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION. $$
000 WWUS75 KTFX 181604 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 904 AM MST SUN NOV 18 2007 MTZ009-010-048-182100- /O.CON.KTFX.HW.W.0019.000000T0000Z-071118T2100Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU 904 AM MST SUN NOV 18 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON. SUSTAINED WINDS OF 25 TO 40 MPH...WITH GUSTS UP TO 60 MPH...WILL CONTINUE IN THE WARNED AREA INTO EARLY SUNDAY AFTERNOON. AT 9 AM CUT BANK REPORTED A GUST TO 56 MPH AT THE AIRPORT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. SECURE OR STORE ANY LOOSE OBJECTS. KEEP TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA OUTLETS FOR THE LATEST WEATHER INFORMATION. $$ REILLY
000 WWUS75 KTFX 182032 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 132 PM MST SUN NOV 18 2007 MTZ009-010-048-182145- /O.EXP.KTFX.HW.W.0019.000000T0000Z-071118T2100Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU 132 PM MST SUN NOV 18 2007 ...HIGH WIND WARNING WILL EXPIRE AT 2 PM MST THIS AFTERNOON... THE HIGH WIND WARNING WILL EXPIRE AT 2 PM MST THIS AFTERNOON. GUSTY WEST WINDS HAVE FALLEN BELOW WARNING CRITERIA AND ARE EXPECTED TO CONTINUE TO DIMINISH AS THE AFTERNOON PROGRESSES. AS A RESULT...THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT 2 PM MST. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Nov 17, 4:42 AM MST, 3 hours 55 minutes earlier.
Area forecast discussion, Nov 17, 4:42 AM MST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GREAT FALLS MT 442 AM MST SAT NOV 17 2007 UPDATED AVIATION SECTION .DISCUSSION... TODAY THROUGH MONDAY...THE PERIOD BEGINS WITH A FLAT RIDGE BECOMING MORE ZONAL THROUGH THE DAY. MULTIPLE WEAK DISTURBANCES EMBEDDED IN THE FLOW WILL MOVE THROUGH THE AREA TODAY AND TONIGHT. THE BEST CHANCE OF PRECIP WILL BE OVER THE ROCKIES AND SOUTHWEST MONTANA WHERE MOISTURE CONTINUES TO INCREASE. THE NOSE OF AN UPPER LEVEL JET CROSSES THE ROCKIES LATE SATURDAY AFTERNOON AND EVENING WITH THE CORE OF MAX WINDS APPROACHING THE NORTHERN ROCKIES AFTER MIDNIGHT...AND MOVES INTO THE EASTERN ZONES DURING THE DAY SUNDAY. MODEL WINDS ARE NOT AS IMPRESSIVE AS YESTERDAY BUT WILL CONTINUE THE HIGH WIND WATCH FOR THE ROCKIES. POPS INCREASE AS AN UPPER LEVEL SHORTWAVE MOVES THROUGH THE PACIFIC NORTHWEST AND APPROACHES THE ROCKIES SUNDAY NIGHT. THE AIRMASS MOISTENS AHEAD OF THIS SHORTWAVE WHILE AT THE SURFACE COLDER CANADIAN AIR MOVES SOUTH INTO THE ZONES. LATEST RUN OF THE NAM IS PUSHING THE PRECIP FARTHER NORTH. MOUNTAINS AREAS COULD HAVE SIGNIFICANT SNOWFALL BUT SNOW AMOUNTS ELSEWHERE SHOULD REMAIN IN THE 2 TO 5 INCH RANGE. THE AIRMASS CONTINUES TO COOL BUT MOST TEMPS TODAY WILL SHOW LITTLE CHANGE...AND TONIGHT SURFACE WINDS WILL HELP KEEP OVER NIGHT LOWS MODERATE. TEMPS COOL SUNDAY THROUGH MONDAY AS COLDER AIR PUSHES SOUTH FROM CANADA. ZELZER MONDAY NIGHT THROUGH THURSDAY NIGHT...A BROAD UPPER LEVEL TROUGH IS EXPECTED TO BE OVER THE FORECAST AREA DURING THE BEGINNING OF THE PERIOD. THE MOST FAVORABLE AREAS FOR ACCUMULATING SNOW ARE ALONG THE CONTINENTAL DIVIDE AND OVER THE SOUTHWEST MOUNTAINS. SOME STRONG MID LEVEL FORCING WILL REMAIN OVER SOUTHWEST MONTANA THROUGH MONDAY OVERNIGHT...WITH COLD AIR ALOFT IN PLACE. PRECIPITATION CHANCES QUICKLY DIMINISH BY TUESDAY EVENING...WITH ISOLATED MOUNTAIN SNOW SHOWERS REMAINING. THE COLDEST AIR OF THE FORECAST PERIOD WILL BE PRESENT DURING OVERNIGHT TUESDAY...WITH VERY COLD LOW TEMPERATURES LIKELY WEDNESDAY MORNING. A STRONG UPPER LEVEL RIDGE IS EXPECTED TO PERSIST OFF THE WEST COAST THROUGH THE REMAINDER OF THE FORECAST PERIOD...WITH DISTURBED NORTHERLY FLOW ALOFT. THE NORTHERLY FLOW WILL PREVENT ANY APPRECIABLE WARMING THROUGH THURSDAY. PRECIPITATION CHANCES RETURN DURING THURSDAY...WITH A WEAK STORM SYSTEM ANTICIPATED TO DROP SOUTH FROM ALBERTA. SNOW WILL LIKELY BE CONFINED TO THE MOUNTAINS...AS DEEP MOISTURE IS NOT ANTICIPATED TO BE PRESENT DURING THIS TIME. ZUMPFE FRIDAY AND SATURDAY...EXTENDED MODELS CONTINUE TO DEPICT A NORTH FLOW OVER THE CWA THROUGH THE PERIOD. STRENGTH AND OVERALL POSITION DIFFER IN MODELS SO DECIDED TO KEEP THINGS NEAR CLIMATOLOGY FOR PRECIPITATION AND TEMPERATURES. A CHANCE FOR SCATTERED SNOW SHOWERS WITH NEAR NORMAL TEMPERATURES FOR MUCH OF THE CWA IF THE CURRENT MODELS ARE CORRECT. SAUCIER && .AVIATION... UPDATED 1142Z. WEAK HIGH PRESSURE OVER THE REGION WILL BE DISRUPTED BY A WEAK PACIFIC STORM SYSTEM DURING THE NEXT 24 HOURS. VERY LIGHT SHOWER ACTIVITY WILL BE FOUND NEAR KHLN AND KBZN THRU 18Z. VFR FLIGHT CONDITIONS ARE EXPECTED TO PREVAIL DURING THE NEXT 24 HOURS...WITH ISOLATED TERRAIN OBSCURATIONS. SURFACE WINDS WILL BEGIN TO INTENSIFY AS THE STORM SYSTEM APPROACHES THE AREA AFTER 00Z. WINDS MAY GUST TO 30KT FROM THE SOUTHWEST AT TIMES. LIGHT SHOWER ACTIVITY IS EXPECTED TO SPREAD THROUGHOUT THE REGION AFTER 03Z...HOWEVER VFR CONDITIONS WILL LIKELY REMAIN. ZUMPFE && .PRELIMINARY POINT TEMPS/POPS... GTF 56 44 51 25 / 20 20 20 30 CTB 52 41 49 22 / 10 10 20 20 HLN 57 39 54 31 / 20 20 40 60 BZN 56 40 56 35 / 20 20 30 60 WEY 40 32 42 26 / 60 40 40 70 DLN 52 38 51 35 / 30 30 30 50 HVR 56 38 50 26 / 10 20 10 20 LWT 55 38 53 30 / 20 20 30 50 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM THIS EVENING THROUGH SUNDAY AFTERNOON FOR MTZ009-048. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Nov 17, 4:24 AM MST, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 424 AM MST SAT NOV 17 2007 MTZ009-048-181200- NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- 424 AM MST SAT NOV 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH SUNDAY AFTERNOON. SUSTAINED WINDS OF 20 TO 35 MPH WITH GUSTS AROUND 60 MPH ARE ARE POSSIBLE SATURDAY EVENING INTO SUNDAY. WINDS SHOULD BEGIN TO DECREASE AFTER NOON SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A HIGH WIND WATCH REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON. A STRONG WEATHER DISTURBANCE WILL APPROACH THE REGION LATE IN THE WEEKEND. PRECIPITATION IS EXPECTED TO BEGIN BY SUNDAY NIGHT. ACCUMULATIONS COULD SIGNIFICANTLY IMPACT TRAVEL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-010>015-044>047-049>055-181200- BEAVERHEAD-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 424 AM MST SAT NOV 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TODAY IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STRONG WEATHER DISTURBANCE WILL APPROACH THE REGION LATE IN THE WEEKEND. PRECIPITATION IS EXPECTED TO BEGIN BY SUNDAY NIGHT. ACCUMULATIONS COULD SIGNIFICANTLY IMPACT TRAVEL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 2:49 PM MST | Winter Storm Watch | TFX | 24 hr |
Nearby
High Wind Warnings in Montana, 2007Every high wind warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.